• Previous Article
    Finite time blow-up for a wave equation with dynamic boundary condition at critical and high energy levels in control systems
  • ERA Home
  • This Issue
  • Next Article
    The existence of solutions for a shear thinning compressible non-Newtonian models
March  2020, 28(1): 67-90. doi: 10.3934/era.2020005

Initial boundary value problem for a inhomogeneous pseudo-parabolic equation

School of Mathematics and Statistics, Southwest University, Chongqing 400715, China

* Corresponding author: Jun Zhou

Received  September 2019 Revised  November 2019 Published  March 2020

Fund Project: The author is supported by NSF grant 11201380.

This paper deals with the global existence and blow-up of solutions to a inhomogeneous pseudo-parabolic equation with initial value $ u_0 $ in the Sobolev space $ H_0^1( \Omega) $, where $ \Omega\subset \mathbb{R}^n $ ($ n\geq1 $ is an integer) is a bounded domain. By using the mountain-pass level $ d $ (see (14)), the energy functional $ J $ (see (12)) and Nehari function $ I $ (see (13)), we decompose the space $ H_0^1( \Omega) $ into five parts, and in each part, we show the solutions exist globally or blow up in finite time. Furthermore, we study the decay rates for the global solutions and lifespan (i.e., the upper bound of blow-up time) of the blow-up solutions. Moreover, we give a blow-up result which does not depend on $ d $. By using this theorem, we prove the solution can blow up at arbitrary energy level, i.e. for any $ M\in \mathbb{R} $, there exists $ u_0\in H_0^1( \Omega) $ satisfying $ J(u_0) = M $ such that the corresponding solution blows up in finite time.

Citation: Jun Zhou. Initial boundary value problem for a inhomogeneous pseudo-parabolic equation. Electronic Research Archive, 2020, 28 (1) : 67-90. doi: 10.3934/era.2020005
References:
[1]

G. BarenblatI. Zheltov and I. Kochiva, Basic concepts in the theory of seepage of homogeneous liquids in fissured rocks, J. Appl. Math. Mech., 24 (1960), 1286-1303.  doi: 10.1016/0021-8928(60)90107-6.  Google Scholar

[2]

T. B. Benjamin, J. L. Bona and J. J. Mahony, Model equations for long waves in nonlinear dispersive systems, Philos. Trans. Roy. Soc. London Ser. A, 272 (1972), 47–78. doi: 10.1098/rsta.1972.0032.  Google Scholar

[3]

Y. Cao and J. X. Yin, Small perturbation of a semilinear pseudo-parabolic equation, Discrete Contin. Dyn. Syst., 36 (2016), 631–642. doi: 10.3934/dcds.2016.36.631.  Google Scholar

[4]

Y. Cao, J. X. Yin and C. P. Wang, Cauchy problems of semilinear pseudo-parabolic equations, J. Differential Equations, 246 (2009), 4568–4590. doi: 10.1016/j.jde.2009.03.021.  Google Scholar

[5]

Y. Cao, Z. Y. Wang and J. X. Yin., A semilinear pseudo-parabolic equation with initial data non-rarefied at $\infty$, J. Func. Anal., 277 (2019), 3737–3756. doi: 10.1016/j.jfa.2019.05.014.  Google Scholar

[6]

T. Cazenave and A. Haraux, An Introduction to Semilinear Evolution Equations, volume 13 of Oxford Lecture Series in Mathematics and its Applications. The Clarendon Press, Oxford University Press, New York, 1998. Translated from the 1990 French original by Yvan Martel and revised by the authors.  Google Scholar

[7]

H. F. Di, Y. D. Shang and X. M. Peng, Blow-up phenomena for a pseudo-parabolic equation with variable exponents, Appl. Math. Lett., 64 (2017), 67–73. doi: 10.1016/j.aml.2016.08.013.  Google Scholar

[8]

H. Fujita, On the blowing up of solutions of the Cauchy problem for $u_{t} = \Delta u+u^{1+\alpha }$, J. Fac. Sci. Univ. Tokyo Sect. I, 13 (1966), 109–124.  Google Scholar

[9]

Y. Z. Han, Finite time blowup for a semilinear pseudo-parabolic equation with general nonlinearity, Appl. Math. Lett., 99 (2020), 105986, 7pp. doi: 10.1016/j.aml.2019.07.017.  Google Scholar

[10]

S. M. Ji, J. X. Yin and Y. Cao, Instability of positive periodic solutions for semilinear pseudo-parabolic equations with logarithmic nonlinearity, J. Differential Equations, 261 (2016), 5446–5464. doi: 10.1016/j.jde.2016.08.017.  Google Scholar

[11]

H. A. Levine, Instability and nonexistence of global solutions of nonlinear wave equation of the form $Pu_tt = Au + F(u)$, Trans. Amer. Math. Soc., 192 (1974), 1–21. doi: 10.2307/1996814.  Google Scholar

[12]

Z. P. Li and W. J. Du, Cauchy problems of pseudo-parabolic equations with inhomogeneous terms, Z. Angew. Math. Phys., 66 (2015), 3181–3203. doi: 10.1007/s00033-015-0558-2.  Google Scholar

[13]

W. J. Liu and J. Y. Yu, A note on blow-up of solution for a class of semilinear pseudo-parabolic equations, J. Funct. Anal., 274 (2018), 1276–1283. doi: 10.1016/j.jfa.2018.01.005.  Google Scholar

[14]

Y. C. Liu and J. S. Zhao, On potential wells and applications to semilinear hyperbolic equations and parabolic equations, Nonlinear Anal., 64 (2006), 2665–2687. doi: 10.1016/j.na.2005.09.011.  Google Scholar

[15]

P. Luo, Blow-up phenomena for a pseudo-parabolic equation, Math. Methods Appl. Sci., 38 (2015), 2636-2641.  doi: 10.1002/mma.3253.  Google Scholar

[16]

M. Marras, S. V.-Piro and G. Viglialoro, Blow-up phenomena for nonlinear pseudo-parabolic equations with gradient term, Discrete Contin. Dyn. Syst. Ser. B, 22 (2017), 2291–2300. doi: 10.3934/dcdsb.2017096.  Google Scholar

[17]

V. Padrón, Effect of aggregation on population recovery modeled by a forward-backward pseudoparabolic equation, Tran. Amer. Math. Soc., 356 (2004), 2739–2756. doi: 10.1090/S0002-9947-03-03340-3.  Google Scholar

[18]

L. E. Payne and D. H. Sattinger, Saddle points and instability of nonlinear hyperbolic equations, Israel J. Math., 22 (1975), 273–303. doi: 10.1007/BF02761595.  Google Scholar

[19]

D. H. Sattinger, On global solution of nonlinear hyperbolic equations, Arch. Rational Mech. Anal., 30 (1968), 148–172. doi: 10.1007/BF00250942.  Google Scholar

[20]

R. E. Showalter and T. W. Ting, Pseudoparabolic partial differential equations, SIAM J. Math. Anal., 1 (1970), 1–26. doi: 10.1137/0501001.  Google Scholar

[21]

F. L. Sun, L. S. Liu and Y. H. Wu, Finite time blow-up for a class of parabolic or pseudo-parabolic equations, Comput. Math. Appl., 75 (2018), 3685–3701. doi: 10.1016/j.camwa.2018.02.025.  Google Scholar

[22]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, volume 68 of Applied Mathematical Sciences., Springer-Verlag, New York, 1988. doi: 10.1007/978-1-4684-0313-8.  Google Scholar

[23]

T. W. Ting, Certain non-steady flows of second-order fluids, Arch. Rational Mech. Anal., 14 (1963), 1–26. doi: 10.1007/BF00250690.  Google Scholar

[24]

G. Y. Xu and J. Zhou, Lifespan for a semilinear pseudo-parabolic equation, Math. Methods Appl. Sci., 41 (2018), 705–713.  Google Scholar

[25]

R. Z. Xu and Y. Niu, Addendum to "Global existence and finite time blow-up for a class of semilinear pseudo-parabolic equations" [J. Func. Anal., 264 (2013) 2732–2763] [ MR3045640], J. Funct. Anal., 270 (2016), 4039–4041. doi: 10.1016/j.jfa.2016.02.026.  Google Scholar

[26]

R. Z. Xu and J. Su, Global existence and finite time blow-up for a class of semilinear pseudo-parabolic equations, J. Funct. Anal., 264 (2013), 2732–2763. doi: 10.1016/j.jfa.2013.03.010.  Google Scholar

[27]

R. Z. Xu, X. C. Wang and Y. B. Yang, Blowup and blowup time for a class of semilinear pseudo-parabolic equations with high initial energy, Appl. Math. Lett., 83 (2018), 176–181. doi: 10.1016/j.aml.2018.03.033.  Google Scholar

[28]

C. X. Yang, Y. Cao and S. N. Zheng, Second critical exponent and life span for pseudo-parabolic equation, J. Differential Equations, 253 (2012), 3286–3303. doi: 10.1016/j.jde.2012.09.001.  Google Scholar

[29]

X. L. Zhu, F. Y. Li and Y. H. Li, Some sharp results about the global existence and blowup of solutions to a class of pseudo-parabolic equations, Proc. Roy. Soc. Edinburgh Sect. A, 147 (2017), 1311–1331. doi: 10.1017/S0308210516000494.  Google Scholar

show all references

References:
[1]

G. BarenblatI. Zheltov and I. Kochiva, Basic concepts in the theory of seepage of homogeneous liquids in fissured rocks, J. Appl. Math. Mech., 24 (1960), 1286-1303.  doi: 10.1016/0021-8928(60)90107-6.  Google Scholar

[2]

T. B. Benjamin, J. L. Bona and J. J. Mahony, Model equations for long waves in nonlinear dispersive systems, Philos. Trans. Roy. Soc. London Ser. A, 272 (1972), 47–78. doi: 10.1098/rsta.1972.0032.  Google Scholar

[3]

Y. Cao and J. X. Yin, Small perturbation of a semilinear pseudo-parabolic equation, Discrete Contin. Dyn. Syst., 36 (2016), 631–642. doi: 10.3934/dcds.2016.36.631.  Google Scholar

[4]

Y. Cao, J. X. Yin and C. P. Wang, Cauchy problems of semilinear pseudo-parabolic equations, J. Differential Equations, 246 (2009), 4568–4590. doi: 10.1016/j.jde.2009.03.021.  Google Scholar

[5]

Y. Cao, Z. Y. Wang and J. X. Yin., A semilinear pseudo-parabolic equation with initial data non-rarefied at $\infty$, J. Func. Anal., 277 (2019), 3737–3756. doi: 10.1016/j.jfa.2019.05.014.  Google Scholar

[6]

T. Cazenave and A. Haraux, An Introduction to Semilinear Evolution Equations, volume 13 of Oxford Lecture Series in Mathematics and its Applications. The Clarendon Press, Oxford University Press, New York, 1998. Translated from the 1990 French original by Yvan Martel and revised by the authors.  Google Scholar

[7]

H. F. Di, Y. D. Shang and X. M. Peng, Blow-up phenomena for a pseudo-parabolic equation with variable exponents, Appl. Math. Lett., 64 (2017), 67–73. doi: 10.1016/j.aml.2016.08.013.  Google Scholar

[8]

H. Fujita, On the blowing up of solutions of the Cauchy problem for $u_{t} = \Delta u+u^{1+\alpha }$, J. Fac. Sci. Univ. Tokyo Sect. I, 13 (1966), 109–124.  Google Scholar

[9]

Y. Z. Han, Finite time blowup for a semilinear pseudo-parabolic equation with general nonlinearity, Appl. Math. Lett., 99 (2020), 105986, 7pp. doi: 10.1016/j.aml.2019.07.017.  Google Scholar

[10]

S. M. Ji, J. X. Yin and Y. Cao, Instability of positive periodic solutions for semilinear pseudo-parabolic equations with logarithmic nonlinearity, J. Differential Equations, 261 (2016), 5446–5464. doi: 10.1016/j.jde.2016.08.017.  Google Scholar

[11]

H. A. Levine, Instability and nonexistence of global solutions of nonlinear wave equation of the form $Pu_tt = Au + F(u)$, Trans. Amer. Math. Soc., 192 (1974), 1–21. doi: 10.2307/1996814.  Google Scholar

[12]

Z. P. Li and W. J. Du, Cauchy problems of pseudo-parabolic equations with inhomogeneous terms, Z. Angew. Math. Phys., 66 (2015), 3181–3203. doi: 10.1007/s00033-015-0558-2.  Google Scholar

[13]

W. J. Liu and J. Y. Yu, A note on blow-up of solution for a class of semilinear pseudo-parabolic equations, J. Funct. Anal., 274 (2018), 1276–1283. doi: 10.1016/j.jfa.2018.01.005.  Google Scholar

[14]

Y. C. Liu and J. S. Zhao, On potential wells and applications to semilinear hyperbolic equations and parabolic equations, Nonlinear Anal., 64 (2006), 2665–2687. doi: 10.1016/j.na.2005.09.011.  Google Scholar

[15]

P. Luo, Blow-up phenomena for a pseudo-parabolic equation, Math. Methods Appl. Sci., 38 (2015), 2636-2641.  doi: 10.1002/mma.3253.  Google Scholar

[16]

M. Marras, S. V.-Piro and G. Viglialoro, Blow-up phenomena for nonlinear pseudo-parabolic equations with gradient term, Discrete Contin. Dyn. Syst. Ser. B, 22 (2017), 2291–2300. doi: 10.3934/dcdsb.2017096.  Google Scholar

[17]

V. Padrón, Effect of aggregation on population recovery modeled by a forward-backward pseudoparabolic equation, Tran. Amer. Math. Soc., 356 (2004), 2739–2756. doi: 10.1090/S0002-9947-03-03340-3.  Google Scholar

[18]

L. E. Payne and D. H. Sattinger, Saddle points and instability of nonlinear hyperbolic equations, Israel J. Math., 22 (1975), 273–303. doi: 10.1007/BF02761595.  Google Scholar

[19]

D. H. Sattinger, On global solution of nonlinear hyperbolic equations, Arch. Rational Mech. Anal., 30 (1968), 148–172. doi: 10.1007/BF00250942.  Google Scholar

[20]

R. E. Showalter and T. W. Ting, Pseudoparabolic partial differential equations, SIAM J. Math. Anal., 1 (1970), 1–26. doi: 10.1137/0501001.  Google Scholar

[21]

F. L. Sun, L. S. Liu and Y. H. Wu, Finite time blow-up for a class of parabolic or pseudo-parabolic equations, Comput. Math. Appl., 75 (2018), 3685–3701. doi: 10.1016/j.camwa.2018.02.025.  Google Scholar

[22]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, volume 68 of Applied Mathematical Sciences., Springer-Verlag, New York, 1988. doi: 10.1007/978-1-4684-0313-8.  Google Scholar

[23]

T. W. Ting, Certain non-steady flows of second-order fluids, Arch. Rational Mech. Anal., 14 (1963), 1–26. doi: 10.1007/BF00250690.  Google Scholar

[24]

G. Y. Xu and J. Zhou, Lifespan for a semilinear pseudo-parabolic equation, Math. Methods Appl. Sci., 41 (2018), 705–713.  Google Scholar

[25]

R. Z. Xu and Y. Niu, Addendum to "Global existence and finite time blow-up for a class of semilinear pseudo-parabolic equations" [J. Func. Anal., 264 (2013) 2732–2763] [ MR3045640], J. Funct. Anal., 270 (2016), 4039–4041. doi: 10.1016/j.jfa.2016.02.026.  Google Scholar

[26]

R. Z. Xu and J. Su, Global existence and finite time blow-up for a class of semilinear pseudo-parabolic equations, J. Funct. Anal., 264 (2013), 2732–2763. doi: 10.1016/j.jfa.2013.03.010.  Google Scholar

[27]

R. Z. Xu, X. C. Wang and Y. B. Yang, Blowup and blowup time for a class of semilinear pseudo-parabolic equations with high initial energy, Appl. Math. Lett., 83 (2018), 176–181. doi: 10.1016/j.aml.2018.03.033.  Google Scholar

[28]

C. X. Yang, Y. Cao and S. N. Zheng, Second critical exponent and life span for pseudo-parabolic equation, J. Differential Equations, 253 (2012), 3286–3303. doi: 10.1016/j.jde.2012.09.001.  Google Scholar

[29]

X. L. Zhu, F. Y. Li and Y. H. Li, Some sharp results about the global existence and blowup of solutions to a class of pseudo-parabolic equations, Proc. Roy. Soc. Edinburgh Sect. A, 147 (2017), 1311–1331. doi: 10.1017/S0308210516000494.  Google Scholar

Figure 1.  The results for $ J(u_0)\leq d $
Figure 2.  The graphs of $ f $ and $ g $
[1]

Masahiro Ikeda, Ziheng Tu, Kyouhei Wakasa. Small data blow-up of semi-linear wave equation with scattering dissipation and time-dependent mass. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021011

[2]

Bouthaina Abdelhedi, Hatem Zaag. Single point blow-up and final profile for a perturbed nonlinear heat equation with a gradient and a non-local term. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021032

[3]

Anderson L. A. de Araujo, Marcelo Montenegro. Existence of solution and asymptotic behavior for a class of parabolic equations. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1213-1227. doi: 10.3934/cpaa.2021017

[4]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[5]

Hong Yi, Chunlai Mu, Guangyu Xu, Pan Dai. A blow-up result for the chemotaxis system with nonlinear signal production and logistic source. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2537-2559. doi: 10.3934/dcdsb.2020194

[6]

Asato Mukai, Yukihiro Seki. Refined construction of type II blow-up solutions for semilinear heat equations with Joseph–Lundgren supercritical nonlinearity. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021060

[7]

Xin Zhong. Global strong solution and exponential decay for nonhomogeneous magnetohydrodynamic equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3563-3579. doi: 10.3934/dcdsb.2020246

[8]

Harumi Hattori, Aesha Lagha. Global existence and decay rates of the solutions for a chemotaxis system with Lotka-Volterra type model for chemoattractant and repellent. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021071

[9]

Meng-Xue Chang, Bang-Sheng Han, Xiao-Ming Fan. Global dynamics of the solution for a bistable reaction diffusion equation with nonlocal effect. Electronic Research Archive, , () : -. doi: 10.3934/era.2021024

[10]

Simão Correia, Mário Figueira. A generalized complex Ginzburg-Landau equation: Global existence and stability results. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021056

[11]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[12]

Manil T. Mohan, Arbaz Khan. On the generalized Burgers-Huxley equation: Existence, uniqueness, regularity, global attractors and numerical studies. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3943-3988. doi: 10.3934/dcdsb.2020270

[13]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[14]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic & Related Models, 2021, 14 (2) : 199-209. doi: 10.3934/krm.2021002

[15]

Tomoyuki Tanaka, Kyouhei Wakasa. On the critical decay for the wave equation with a cubic convolution in 3D. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021048

[16]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

[17]

Claudianor O. Alves, Giovany M. Figueiredo, Riccardo Molle. Multiple positive bound state solutions for a critical Choquard equation. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021061

[18]

Siqi Chen, Yong-Kui Chang, Yanyan Wei. Pseudo $ S $-asymptotically Bloch type periodic solutions to a damped evolution equation. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021017

[19]

Jinyi Sun, Zunwei Fu, Yue Yin, Minghua Yang. Global existence and Gevrey regularity to the Navier-Stokes-Nernst-Planck-Poisson system in critical Besov-Morrey spaces. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3409-3425. doi: 10.3934/dcdsb.2020237

[20]

Vandana Sharma. Global existence and uniform estimates of solutions to reaction diffusion systems with mass transport type boundary conditions. Communications on Pure & Applied Analysis, 2021, 20 (3) : 955-974. doi: 10.3934/cpaa.2021001

 Impact Factor: 0.263

Metrics

  • PDF downloads (232)
  • HTML views (585)
  • Cited by (1)

Other articles
by authors

[Back to Top]